Alert archive / California / Wind Advisories in 2010

Wind Advisory 11, NWS Eureka, CA

October 22, 2010

NWS Eureka, CA issued this wind advisory at Oct 22, 2010, 11:52 PM PDT. It took effect at Oct 23, 2010, 11:00 PM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 22, 2010, 11:52 PM PDT (06:52 UTC)
In effect from
Oct 23, 2010, 11:00 PM PDT
Expired
Oct 24, 2010, 3:42 AM PDT
In force
5 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

281 
WWUS76 KEKA 230652
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1152 PM PDT FRI OCT 22 2010

...WIND ADVISORY IN EFFECT FOR COASTAL DEL NORTE COUNTY 11 PM SATURDAY
TO 10 AM PDT SUNDAY...

CAZ001-232000-
/O.NEW.KEKA.WI.Y.0011.101024T0600Z-101024T1700Z/
REDWOOD COAST-
1152 PM PDT FRI OCT 22 2010

...WIND ADVISORY IN EFFECT FROM 11 PM SATURDAY TO 10 AM PDT
SUNDAY FOR COASTAL AREAS OF DEL NORTE COUNTY INCLUDING CRESCENT
CITY...SMITH RIVER...AND PORTIONS OF HWY 101...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM SATURDAY TO 10 AM PDT
SUNDAY. 

A VIGOROUS FALL STORM AND ASSOCIATED COLD FRONT WILL BRING STRONG
SOUTH WINDS TO THE REDWOOD COAST LATE SATURDAY NIGHT THROUGH LATE
SUNDAY MORNING. STRONGEST WINDS WILL BE OBSERVED ALONG THE DEL
NORTE COUNTY COAST IMPACTING THE COMMUNTIES OF CRESCENT CITY AND
SMITH RIVER. EXPOSED AND ELEVATED SECTIONS OF HWY 101 WILL ALSO
SEE WINDS THAT COULD MAKE HIGHER PROFILE VEHICLES DIFFICULT TO
CONTROL. THE SOUTH WINDS WILL RANGE FROM 25 TO 35 MPH DURING THIS
PERIOD...WITH OCCASIONAL HIGHER GUSTS TO 55 MPH EXPECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TONKIN
3 follow-up statements
378 
WWUS76 KEKA 231950
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1250 PM PDT SAT OCT 23 2010

...WIND ADVISORY IN EFFECT FOR COASTAL DEL NORTE COUNTY 11 PM
SATURDAY TO 10 AM PDT SUNDAY...

CAZ001-240400-
/O.CON.KEKA.WI.Y.0011.101024T0600Z-101024T1700Z/
REDWOOD COAST-
1250 PM PDT SAT OCT 23 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM PDT SUNDAY...

A VIGOROUS FALL STORM AND ASSOCIATED COLD FRONT WILL BRING STRONG
SOUTH WINDS TO THE REDWOOD COAST LATE TONIGHT THROUGH LATE SUNDAY
MORNING. STRONGEST WINDS WILL BE OBSERVED ALONG THE DEL NORTE
COUNTY COAST IMPACTING THE COMMUNITIES OF CRESCENT CITY AND SMITH
RIVER. EXPOSED AND ELEVATED SECTIONS OF HWY 101 WILL ALSO SEE
WINDS THAT COULD MAKE HIGHER PROFILE VEHICLES DIFFICULT TO
CONTROL. THE SOUTH WINDS WILL RANGE FROM 25 TO 35 MPH WITH GUSTS
TO 45 MPH DURING THIS PERIOD...WITH OCCASIONALLY HIGHER GUSTS TO
55 MPH EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
986 
WWUS76 KEKA 240335
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
835 PM PDT SAT OCT 23 2010

...WIND ADVISORY IN EFFECT FOR COASTAL DEL NORTE COUNTY UNTIL 10
AM PDT SUNDAY...

CAZ001-241700-
/O.CON.KEKA.WI.Y.0011.101024T0600Z-101024T1700Z/
REDWOOD COAST-
835 PM PDT SAT OCT 23 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT SUNDAY...

* WIDESPREAD SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN
  BE EXPECTED ALONG THE DEL NORTE COUNTY COAST...INCLUDING THE
  COMMUNITIES OF CRESCENT CITY AND SMITH RIVER...BY LATE
  EVENING...WITH OCCASIONAL HIGHER GUSTS TO 55 MPH OVERNIGHT.

* RAPIDLY INCREASING WINDS WITH STRONG GUSTS WILL MAKE DRIVING
  DIFFICULT TONIGHT...ESPECIALLY FOR HIGH PROFILE VEHICLES...AND
  INCLUDING ALONG EXPOSED AND ELEVATED SECTIONS OF HIGHWAY 101.

* USE EXTRA CAUTION AND SECURE LOOSE OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
135 
WWUS76 KEKA 241042
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
342 AM PDT SUN OCT 24 2010

CAZ001-241145-
/O.CAN.KEKA.WI.Y.0011.000000T0000Z-101024T1700Z/
REDWOOD COAST-
342 AM PDT SUN OCT 24 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DROPPED AS A COLD FRONT MOVES THROUGH THE AREA. GUSTS
TO 40 MPH ARE STILL POSSIBLE...MAINLY OVER THE HIGHER TERRAIN
THROUGH THE EARLY MORNING HOURS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Oct 22, 1:40 PM PDT, 10 hours 12 minutes earlier.

Area forecast discussion, Oct 22, 1:40 PM PDT, 10 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
140 PM PDT FRI OCT 22 2010

.SYNOPSIS...A COUPLE OF PACIFIC STORMS WILL BRING PERIODS OF RAIN TO
NW CA TONIGHT THROUGH SUNDAY. THE RAIN SATURDAY NIGHT THROUGH SUNDAY
MORNING WILL BE HEAVY AT TIMES.

&&

.DISCUSSION...SATELLITE IMAGERY SHOWS THE NEXT PACIFIC STORM RIGHT
OFF THE OREGON AND CA COASTS. THIS STORM IS MORE ORGANIZED THAN THE
ONE THAT BROUGHT LIGHT RAIN TO THE REGION THU NIGHT...WITH AN
ESTIMATED 982MB LOW POSITIONED NEAR 44N 138W. THE FRONT EDGE OF THE
CLOUD BAND ASSOCIATED WITH THE FRONT IS CURRENTLY 125 MILES OFFSHORE
OF CAPE MENDOCINO. SOUTH WINDS WILL BECOME GUSTY THIS EVENING AS THE
FRONT APPROACHES. ALTHOUGH THERE MAY BE SOME LIGHT RAIN AHEAD OF THE
FRONT THIS EVENING THE BULK OF THE RAIN WILL BEGIN AROUND MIDNIGHT.
RAINFALL TOTALS WILL GENERALLY BE BETWEEN 0.25 AND 0.5 INCH TONIGHT
THROUGH FRIDAY MORNING WITH LOCALLY HIGHER AMOUNTS. THE RAIN WILL
TURN TO SHOWERS IN THE AFTERNOON JUST BEFORE RAIN FROM THE NEXT MORE
POTENT STORM REACHES THE COAST.

THE NEXT STORM WILL TAP INTO AN EXTREMELY MOIST SUBTROPICAL PLUME AS
IT MOVES ACROSS THE PACIFIC TOWARDS CALIFORNIA. THE KEY ATMOSPHERIC
INGREDIENTS ARE IN PLACE FOR A SIGNIFICANT RAINFALL EVENT AS A 180+KT
JET ROUNDS THE BASE OF A DEEP LOW PRESSURE SYSTEM OFF THE QUEEN
CHARLOTTE ISLANDS. THE LOW ASSOCIATED WITH THIS FRONT WILL BE DEEPER
THAN THE STORM EXPECTED TONIGHT...AND THE GUSTY SOUTH WINDS WILL BE
MORE NOTICEABLE...ALTHOUGH SHOULD REMAIN BELOW ADVISORY. THERE IS
STILL SOME UNCERTAINTY OF THE TIMING OF WHEN THE RAIN WILL
BEGIN...BUT CURRENT FORECAST IS FOR HEAVY RAIN TO BEGIN BETWEEN 10
PM AND MIDNIGHT SATURDAY. EXPECT WIDESPREAD 2 TO 4 INCHES WITH SAT
NIGHT INTO SUN MORNING WITH 5 TO 7 INCHES POSSIBLE FOR OROGRAPHIC
FAVORED AREAS. THE MAIN IMPACTS OF THE RAIN WILL BE PONDING ON THE
ROADS AND MINOR STREET FLOODING...ESPECIALLY WHERE FALLING LEAVES
HAVE CLOGGED DRAINS AND CULVERTS. THE MAINSTEM RIVERS WILL RISE
RAPIDLY...ESPECIALLY THE SMITH RIVER...BUT WILL REMAIN BELOW MONITOR
STAGE.

COLD AIR WILL MOVE IN BEHIND THE FRONT SUNDAY NIGHT AND THE HIGHER
ELEVATIONS...6 TO 7 KFT WILL GET A LIGHT DUSTING OF SNOW. SNOW
LEVELS MAY DROP DOWN TO 4500 FEET MONDAY NIGHT AS 700MB TEMPERATURES
ARE FORECASTED TO DROP TO AROUND -8C. HOWEVER...THE RAIN SHOULD
TAPER OFF BY THIS TIME AND DO NOT ANTICIPATE MUCH IF ANY SNOW AT OR
BELOW THE PASSES.

MODELS STILL HINT AT AN UPPER LEVEL RIDGE BUILDING ACROSS THE REGION
TUE AND WED...ALTHOUGH A MOIST ONSHORE WINDS MAY CONTINUE TO TAP
INTO RESIDUAL TROPICAL MOISTURE AND CONTINUE TO GENERATE OCCASIONAL
SHOWERS ACROSS THE REGION. ANOTHER SYSTEM IS EXPECTED NEAR THE END
OF THE WEEK AND HAVE INCREASED POPS WELL ABOVE CLIMO FOR THU AND
FRI. TH

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL LATE THIS
AFTERNOON AND EVENING...HOWEVER CONDITIONS WILL DETERIORATE TO MVFR
OVERNIGHT AS A FRONT PUSHES THROUGH THE REGION. LOW LEVEL WIND SHEAR
OF RAPIDLY INCREASING SPEED WITH HEIGHT UP TO 40 KT WILL ALSO LIKELY
BE PRESENT THIS EVENING ALONG THE REDWOOD COAST DUE TO A LOW LEVEL
JET. LIGHT RAIN WILL ACCOMPANY THE FRONTAL PASSAGE THROUGH EARLY
SATURDAY. CONDITIONS ARE THEN EXPECTED TO IMPROVE TO VFR BY MIDDAY
SATURDAY BEFORE THE SLUG OF HEAVY RAIN PUSHES IN SATURDAY NIGHT.
HENRY

&&

.MARINE...SOUTHERLY WINDS WILL INCREASE RAPIDLY LATE THIS EVENING
AND OVERNIGHT AS THE NEXT FRONTAL SYSTEM APPROACHES. NEAR GALE FORCE
CONDITIONS ARE EXPECTED ACROSS THE NORTHERN OUTER WATERS TONIGHT.
WINDS WILL SUBSIDE JUST A BIT SATURDAY...BUT THEN INCREASE RAPIDLY
AGAIN FOR SATURDAY EVENING. GALE FORCE WINDS LOOK LIKELY FOR THE
NORTHERN OUTER WATERS AND HAVE ISSUED A WARNING ACCORDINGLY. GALE
FORCE GUSTS CAN BE EXPECTED ELSEWHERE. THE ASSOCIATED LARGE SWELL
FOLLOWING THESE STORMS LOOKS TO AFFECT THE WATERS SUNDAY NIGHT AND
MONDAY...AND IS PROGGED TO PEAK AROUND 20 TO 21 FT AT 15 SECONDS.
WITH RECENT CONSISTENCY IN THE MODELS...HAVE ISSUED A HAZARDOUS SEAS
WATCH FOR THIS LARGE NORTHWEST SWELL. A HIGH SURF ADVISORY MAY ALSO
BE NEEDED FOR SUNDAY NIGHT AND MONDAY...AND WILL MONITOR AS TIME
APPROACHES.  HENRY

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY PZZ455-470.
GALE WARNING FOR PZZ470 SAT NIGHT THROUGH SUN.
HAZARDOUS SEAS WATCH FOR ALL WATERS SUN AFTERNOON THROUGH MON NIGHT.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Oct 22, 9:02 AM PDT, 14 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
902 AM PDT FRI OCT 22 2010

CAZ001>004-076-231615-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
902 AM PDT FRI OCT 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A PACIFIC STORM WILL PRODUCE SIGNIFICANT RAIN ACROSS NORTHWEST
CALIFORNIA SATURDAY NIGHT. RAINFALL AMOUNTS WILL
GENERALLY RANGE BETWEEN 2 AND 4 INCHES. HOWEVER...TERRAIN FAVORED
AREAS LIKE THE KING AND SOUTH FORK MOUNTAIN RANGES WILL LIKELY
HAVE 5 TO 7 INCHES OF RAIN. THE RAIN WILL BE HEAVY AT
TIMES...AND MAY CAUSE PONDING...ROCK SLIDES...AND REDUCE
VISIBILITIES. GUSTY WINDS WILL ACCOMPANY THIS STORM...AND FALLING
LEAVES AND DEBRIS MAY CLOG CULVERTS AND DRAINS...RESULTING IN
LOCAL STREET FLOODING.

THIS STORM WILL ALSO GENERATE LARGE SURF WITH BREAKING WAVES OF 20
TO 24 FEET SUNDAY NIGHT AND MONDAY MORNING. SINCE THIS IS AN EARLY
SEASON LARGE SURF EVENT...WATER FROM THE BREAKING WAVES WILL WASH FARTHER
UP THE BEACH THAN MAY BE EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.